Homework Help

morpphine overdosemy mom went into hospital with gall blaldder stones.she was too old...

user profile pic

dogshoe | eNotes Newbie

Posted September 8, 2012 at 2:54 PM via web

dislike 0 like
morpphine overdose

my mom went into hospital with gall blaldder stones.she was too old to operate so they gave her morphie.she slet for daysnow she cannot breathe probperly,she cant move her body, and she yells very loud.is this normal.my mother also has some brain damage.this this normal with morphine.thankyou janiceshe also cannot get up to go to the washroon and is in diapers now

 

2 Answers | Add Yours

user profile pic

wannam | High School Teacher | (Level 3) Educator

Posted September 13, 2012 at 3:00 PM (Answer #2)

dislike 0 like

Having had gallbladder issues myself, I would say that is not a typical response to morphine.  However, if she cannot have the surgery, she is likely on a very high does of morphine.  Higher doses of morphine could certainly make someone appear very out of it.  Morphine can certainly make you very sleepy.  A person on a high dose of morphine might not be able to move properly nor get up to use the restroom.  A standard dose wouldn't cause this effect.  If she is on a higher dose because of a higher pain level, she might experience different symptoms.  Speaking from experience, gallstones are incredibly painful.  She may be yelling loudly each time a stone moves or tries to pass through her system.  Her behavior could be a normal response or it could be a severe reaction to the drug.  It really depends on the dosage she is on and any other pre-existing conditions (such as the brain damage you mentioned).  If you are concerned about her, I would urge you to contact your mother's doctor.  Only a physician familiar with her case can say for sure if this is normal or if she needs alternative care.  If you are not satisfied with the answers you receive from her doctor, you might want to consider a second opinion from a different doctor.

 

http://www.drugs.com/sfx/morphine-side-effects.html

http://www.everydayhealth.com/drugs/morphine

user profile pic

litteacher8 | Middle School Teacher | (Level 1) Distinguished Educator

Posted September 30, 2012 at 3:30 AM (Answer #3)

dislike 0 like
You can always get a second opinion, and if you think your mother is not getting the best care you should. Some people are allergic to morphine. It sounds like your mom is not in very good shape. Reach out to family members and doctors and share your concerns. Keep complaining and make yourself a pain until someone listens.

Join to answer this question

Join a community of thousands of dedicated teachers and students.

Join eNotes